I discovered the joys of Tylenol when I moved to the United Status in my mid-twenties. Until then, I had used medication available in India for headaches. Tylenol was like a miracle that set me free. A headache? Pop a Tylenol, and miraculously everything managed to seem right in the manner of minutes. It was like God had arrived on earth. The medication came with a severe risk, as I learned over the years.
First, acetaminophen can stress your liver. If you already have an unhealthy lifestyle (something I for example did), and your liver is overloaded, or worse exhibits symptoms of a fatty liver, the stress from this medication can cause severe damage. This damage occurs because acetaminophen depletes the levels of glutathione, an important antioxidant, in your body. The Food and Drug Administration in 2011, reduced the dosage of each tablet to 325 milligrams. Repeated use of the medication over a number of days or taking more than the prescribed dosage in a 24 hour period was declared to be harmful. More importantly, taking this medication along with a cough syrup that contained codeine (reasonably common in cough syrup) could significantly elevate the risks. Taking up to four tablets a day can cause death.
In the same vein, your kidneys could also be affected by regular use or overdose of Tylenol. If you drink regularly, this can significantly aggravate the condition of your organs. Some rare diseases such as Stevens-Johnson Syndrome which is a severe skin reaction causing infection, blindness, and even death has also been linked to Tylenol. Aches and pains are common, and it would not be abnormal to reach out for relief. Many aches and pain originate as inflammation of the body, and the pain is a signal that something is amiss. Have you considered trying curcumin (Indian Haldi) instead? It is one of the best anti-inflammatories the world has known.